Cystic Acne Twice Injected, Left a Small Slightly Raised Hard Bump, to Have It Injected Again or Not?

I had a really huge cyst, about 5mm in diameter on my face. I had it injected with diluted cortisone(1:1), then after 2 days, came back to my doctor and had it injected again. Now it's better, although it left a small raised hard area. Redness and pain are gone. I started to take roaccutane again, after 11 years. Should i have it injected again, or should i just let it be...will it flatten in time? I'm afraid that atrophy might occur if i have it injected again.

Doctor Answers (2)

Steroid Injections With Acne Scarring

+1

I would wait at least a month between steroid injections into acne scars. There is always a chance of skin atrophy but this usually resolves on its own and can be improved immediately with saline injections.

Web reference: http://innovationsfps.com

Dallas Facial Plastic Surgeon
4.0 out of 5 stars 10 reviews

Repeated cortison injections for acne cysts may cause atrophy

+1

Repeated cortison injections for acne cysts may cause atrophy of the skin. This will usually resolve on its own or with saline injections, however.there is a chance it will be permanent.

Chicago Dermatologist
3.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.